Alert archive / Nevada / Wind Advisories in 2005
Wind Advisory 1, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Sep 24, 2005, 12:47 AM PDT for Elko County, Nevada. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2005, 12:47 AM PDT (07:47 UTC)
- Expired
- Sep 24, 2005, 5:25 AM PDT
- In force
- 5 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 7.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3873 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 240747 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1247 AM PDT SAT SEP 24 2005 NVZ033-241600- /X.NEW.KLKN.WI.Y.0001.050924T0747Z-050924T1700Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 1247 AM PDT SAT SEP 24 2005 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 10 AM PDT /11 AM MDT THIS MORNING. A COLD FRONT IS MOVING THROUGH NORTHERN NEVADA THIS MORNING CREATING STRONG WINDS ACROSS EXTREME EASTERN NEVADA. WINDS ARE EXPECTED TO REMAIN STRONG THROUGH LATE MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED WITH GUSTS AROUND 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WHITWORTH
1 follow-up statement
000 WWUS75 KLKN 241225 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 525 AM PDT SAT SEP 24 2005 NVZ033-241330- /X.CAN.KLKN.WI.Y.0001.000000T0000Z-050924T1700Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 525 AM PDT SAT SEP 24 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY FOR EXTREME EASTERN ELKO COUNTY. THE LOW PRESSURE SYSTEM THAT CREATED A SITUATION FOR POTENTIALLY STRONG WINDS HAS MOVED FURTHER EAST THIS MORNING AND WINDS HAVE DIMINISHED. $$ WHITWORTH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Sep 23, 2:42 PM PDT, 10 hours 5 minutes earlier.
Area forecast discussion, Sep 23, 2:42 PM PDT, 10 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 242 PM PDT FRI SEP 23 2005 .SYNOPSIS...LOW PRESSURE WILL BRING PERIODS OF UNSETTLED WEATHER TO THE GREAT BASIN THROUGH TUESDAY. A COLD FRONT WILL BRING COOLER TEMPERATURES OVER THE WEEKEND...WITH WARMER TEMPERATURES NEXT WEEK. && .DISCUSSION...COMPLEX PATTERN OVER THE NEXT SEVERAL DAYS. A SYNOPTIC SCALE TROF WILL APPROACH FROM THE NORTHWEST TONIGHT...AND STALL ACROSS NORTH CENTRAL NEVADA SATURDAY NIGHT. A SURFACE COLD FRONT WILL MOVE THRU THE FORECAST AREA TONIGHT AND SATURDAY...BRINGING COOL TEMPS THRU THE WEEKEND. MOS GUIDANCE IS HANDLING THIS COOL DOWN POORLY...SO WILL UNDERCUT MAX TEMPS SATURDAY AND SUNDAY. PVA AND UNSTABLE LIS WILL PRODUCE SCATTERED SHOWERS AND ISOLATED TSTMS THIS EVENING NORTHERN HALF. SCATTERED SHOWERS AND TSTMS WILL BE POSSIBLE AGAIN SATURDAY AFTERNOON AND EVENING...SOUTHEAST HALF. AS THE TROF STALLS OUT SATURDAY NIGHT...THE ASSOCIATED LOW LIFTS NORTHEAST INTO EASTERN IDAHO...WHILE THE MAIN ENERGY RETROGRADING TO A POSITION OFF THE CENTRAL CALIFORNIA COAST. THIS LOW WILL MOVE EAST MONDAY AND ACROSS THE FORECAST AREA TUESDAY. PRECIPITATION WILL BREAK OUT AHEAD OF THE TROF MONDAY AFTERNOON AND CONTINUE THRU THE NIGHT... AND POSSIBLY FAR EAST TUESDAY MORNING. AS THE TROF MOVES EAST TUESDAY...A TROF LINGERS ACROSS CENTRAL NEVADA THRU WEDNESDAY NIGHT. GIVEN THE COMPLEXITY OF THE PATTERN OVER THE NEXT FEW DAYS...AND MINOR MODEL DISAGREEMENTS...WOULDNT BE SURPRISED TO SEE CHANGES. HOWEVER...DO NOT WANT TO PAINT WEATHER IN EVERY PERIOD WHEN HALF OF ALL PERIODS THRU TUESDAY WILL BE QUIET. MAIN SIGNAL IS TROF STALLS MID WEEKEND...RETROGRADING...AND THEN MOVING BACK ACROSS THE AREA MONDAY NIGHT. ANY CHANGE FROM THIS SCENARIO WILL DICTATE A CORRESPONDING CHANGE IN THE FORECAST. ...REA... && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER EXPECTED CONDITIONS. TT && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.